MAUDE Adverse Event Report: STRYKER GMBH PANGEA PLATFORM LOCKING SCREW 4.0MM / T20 / L38MM; SCREW, FIXATION, BONE

STRYKER GMBH PANGEA PLATFORM LOCKING SCREW 4.0MM / T20 / L38MM; SCREW, FIXATION, BONE
Catalog Number 662238
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "a large fragment pangea peripro interprosthetic plate was used to treat a midshaft periprosthetic femur fracture.Shortly after initial surgery date ((b)(6) 2025), the surgeon noticed the most proximal t20 4.0 pangea locking screw was beginning to back out of the plate.The screw sequentially backed out of the locking mechanism at each post operative visit until the screw fully backed out and slid all the way down to her distal femur".Patient had to be brought back into operating room 16 weeks post operatively to remove backed out hardware (now sitting adjacent to the distal femur).
 
Additional Manufacturer Narrative
Correction - please refer to: b5 exec summary, d1 product long description, d4 (catalog, lot, gtin #'s), d9 product available to stryker, h6 (method & results) codes.The reported event could be not confirmed, since no x-rays were provided and because the returned screw is not in a condition that would indicate an issue as described in the event description.The device inspection revealed the following: the reported locking screw was returned for evaluation, the affected plate did based on the provided information remain in the patient.The visual inspection has shown that the thread flanks at the shaft are slightly worn, but in retrospective is cannot be defined if this occurred by a slight contact with the peripro plate or with a intramedullary implant that was already present.At the t20 recess are slight deformations, that can be traced back to the screw insertion, visible.The microscopic inspection of the locking thread did show that the thread flanks are in a good condition, with just slight wear marks.There is no indication for an excessive contact with the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.Without x-rays, that would shown the positioning of the screw, and without the affected plate, that would show the condition of the universal hole, the root cause of this event cannot be defined.There are too many factors, like insertion angle, insertion force or patient related factors in regards to the bone quality or already placed implants that could have played a role.If the also affected plate is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "a large fragment pangea peripro interprosthetic plate was used to treat a midshaft periprosthetic femur fracture.Shortly after initial surgery date ((b)(6) 2025), the surgeon noticed the most proximal t20 4.0 pangea locking screw was beginning to back out of the plate.The screw sequentially backed out of the locking mechanism at each post-operative visit until the screw fully backed out and slid all the way down to her distal femur".Patient had to be brought back into operating room 16 weeks post operatively to remove backed out hardware (now sitting adjacent to the distal femur).

Brand Name
PANGEA PLATFORM LOCKING SCREW 4.0MM / T20 / L38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23810453
Report Number0008031020-2025-02159
Device Sequence Number18069334
Product Code HWC
UDI-Device Identifier07613327413731
UDI-Public(01)07613327413731(10)AL7777
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number662238
Device Lot NumberAL7777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale